i was taking 0.5 mil xanax 1x at night to help with sleep started to have nightmares really bad did not sleep any way night sweats heart palpations short of breath etc only took i 0.5 at night to help with sleep for six months when all the crazies started to happen it really scared me so i stopped taking them i haven't had any in32 hrs but i do feel shakey and my heart is starting to race again and sllight nausea but i did just drink some coffee is it that or the xanax leaving my body
I wish there was someone around right now who had some experience with benzos.Like I told you on that other thread I have NO personal experience at all with them.Vicodin was my drug of choice then methadone.I'm sure more will be here in a few hours who will be able to help you a lot more then I can.Hang in there.
Can you tell us a little more about your schedual with them?
Do you always take .5 daily? Do you ever take more than that? and how many times a day would you take the dose?
How long have you been taking them daily for?
The concern with benzos is that withdrawls can cause the body to seize. How long withdrawls will last and how severe they could be depend on how much and how often you were taking the pills.
If your scared, then I would take that .5. Benzo tapers and CT aren't something you want to play around with without medical help from a doc or a detox program.
Are you able to cal your doc and tell him/her whats happening?
It may be your safest bet. If not do you have insurance that will cover an inpatient detox pogram for a few days?
Try not to drink any coffee or anything else that could increase the feeling shaky. Some of what your feeling may be anxiety but there's really no way to tell.
Please don't do this without some type of med support as you could really cause yourself aot of harm with possibe seizures.
Your doc may be able to guide you through a safe medical taper.
It takes the body 3 months to begin growing physically dependant on a substance(when it's being used daily) By 6 the body is defenitly dependant so I don't think there is any way to avoid getting medical support for this right now, just for the safety of yourself and of course peace of mind.
The problem with having anyone help taper you who's not a professional is incase there is a problem with the taper and you need medical attention.
Benzo's and alchol are the two most common withdrawls to possibly cause life threatning seizures. Just make sure you do what's best for you.
i can call my dr but it is too early i am thinking about taking a half of a .5 i was prescribed 0.5 3xs a day but could not function on them so only took i 0.5 at night for last 6 months started three days ago having nightmares waking up after only 2 hrs of sleep electricity going through my body heart palpitations dizzy found this site and read about w/d thought maybe that was what was wrong but could not figure out why have not had any in 36 hrs but i feel horrible heart palpitations dizzy jittery never took them during the day only 1 0.5 at night to sleep never abused them helpppppppppp
Yes, take the dose. It sounds like your experiencing withdrawls..
You don't have to abuse meds for your body to grow dependant on them and go through withdrawls. You can take one pill once a day for 6 months and still need to taper or detox. I know it doesn't seem like alot to have to withdrawl from.
Alot of your symptoms may be anxiety or the anxirty may be making the withdrawl symptoms worse. There's just no way to know because taking a pill will help both the withdrawls and the anxiety. And not taking one will make the symptoms get worse and without knowing how bad the actual withdrawls are you don't know if your at risk for seizing. Stay on the safe side with this one and take the dose.
Call the doc office when it open and explain exactly whats been happening. Ask if he
can help taper you safetly so you don't run into any problems.
Your doc will know best what to do and what the taper should be like.
It doesn't sound as if you've grown psychologically dependant on them and that's the part that is needed to develop an addiction. Being physically dependant isn't the only criteria for addiction. Being physically dependant on the meds alone doesn't make you addicted.
Please let us know how it goes and what your doc says. I'm sure you will be just fine. I can't imagine the taper will be very long because you were taking a small dose.
Your on a small dose so just make sure if you need the rest you take it.
Your doc should open soon if you're on the east coast. Just try not to let the anxiety get to you. It will keep you from knowing if the half is working.
Thanxs I am feeling a llittle better and I haven't taken any but I am waring with myself cause I want off these things altogether and don't want to take any more at all but than i think is hould taper like everybody says god i don't know anymore i have been praying and it is helping too
I'm glad your feeling a little better. I know how you feel. You just want to be rid of them but now finding out it's unsafe to just stop means you may have to take them a bit longer.
Praying can help too.
But just think, in a few days you can be totally rid of them and you never even have to look at them again.
You never know, your doc may decide that you don't need a bit taper after you tell them exactly how you've been taking them.
Your doc may even think that most of your symptoms are anxiety.
I'm sure they've tapered alot of people from benzos.
I hear that your fighting with yourself about this. But you'll save yourself alot of frustration and anxiety if you just do it the safe way because then you won't have to worry about a thing and you'll be rid of them once and for all:) I def know how your feeling so just make sure you don't jump too far ahead and just take care of the right now. Leave the worry for later if you need it at all.
Your doc may just say you can throw em away..sorry rhym not intended:)
amph has given you great advice, im glad she was up early and able to help you.
Ive been off and on xanax for many many years. My first bout with it was when i was in my late teens and early 20's. I suffered very bad panic attacks without them. But one day my dr. said NO MORE and just cut me off completely. No warning, no weaning, and I was scared to death. I was very fortunate in that i did not have seizures but i know that is a very real possibility for anyone coming off xanax or other benzos. I was just one of hte lucky ones I guess. I did have to go back on it and I still am on it. FOr many years again now. I dont abuse it, never have in all these years. It doesnt get me high or anything else. It just makes me "normal"- controls my severe anxiety and panic, and also helps my RLS (restless leg syndrome) i have at night time. But anyways, I would suggest to you that you do a taper. Dont take any chances on having seizures . 6 months is long enough for your brain to have become dependant on it so you need to slowly let your body re-adjust to not having it anymore. Normally Im an advocate of going CT (cold turkey) off meds but that only stands true for opiates which were my drug of choice. But that doesnt apply to you.
So, did you take that half (.25 mg ) yet or not? do you have enough left for a taper btw? good luck to you and keep us posted.
yes i read your posst and it was like a sign i want off so bad but at the same time i don't want to die doing it i was not going to take it but like i said iread your post and it was like a sign to me i am originaly from ohio am in nc now
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.